Disabled people
If this is your first visit, check out the community guide. You will have to Join us or Sign in before you can post.

Pregabalin

[Deleted User][Deleted User] Posts: 142 Listener
edited May 2018 in Disabled people
Hi all, so I’ve just started taking Pregabalin today at a low dose for Fibro & Anxiety - but I feel really spaced out and quite panicky!! Just had one really bad panic attack. Is this normal? :( 

Replies

  • YadnadYadnad Posts: 2,856 Member
    Yes it can have that effect. I'm on 125mg of the stuff + two lots of morphine a day which over time have very little side effect.

    What I found when I first started on it was that try as I may, I could not get my brain to work - trying to compose a report was impossible. It had a sort of blocking effect 
  • [Deleted User][Deleted User] Posts: 142 Listener
    @Yadnad I only started taking it today, I’m on 25mg  twice a day with increase with drs supervision, and today I’ve been totally spaced out, legs feel weaker than usual and so so tired, but under stress at the mo with the whole DLA to PIP thing (I got the letter this week!) and it’s made my anxiety go through the roof! :( 
  • TarniaTarnia Member Posts: 27 Connected
    Hi niknoo and yadnad... This is my very first post so apologies in advance if I'm not posting in the correct place...
    My concentration isn't good either as I'm still struggling with the after effects of the PIP assessment, that I had last week.
     I'm not in a very good place.
    So I wanted to let you know that I empathize to what you may be going through...
    It's not just the day of the appointment...it's the whole lead up and after wards.

    It's so wrong and shouldn't be allowed. My anxiety hit it's max and am now  just defeated..

    Pregabalin -  I was prescribed this 6 years ago whilst waiting for a back operation. I didn't last on them very long, because I couldn't handle the side effects... 
    Sadly now, I'm faced with making the same decision again about this drug and other drugs - for physical pain, conditions and mental health...
    I'm scared about taking anything - so I don't....but maybe that's just my anxiety, depression, " mind"  not making the right choices and im suffering more than necessary....

    However, I have been told that there's a sister drug to pregabalin which is called gabapentin...
    apparently it works in the same way but with fewer side effects for some...
    Maybe worth a thought!

    I hope you can find some pain relief soon.

    I wish you the strength you need to get through your pip...

    Kindness to all
    Tarnia.





  • Laura99Laura99 Member Posts: 62 Courageous
    Hi there. I have been on both pregabalin and gabapentin. There are side-effects to both but they fade as you get used to the medication. 

    I found pregabalin better than gabapentin. Everyone is different, though.

    You could ask your doctor to lower the dose/
  • Pippa_AlumniPippa_Alumni Scope alumni Posts: 5,851 Disability Gamechanger
    Welcome to the community @Tarnia, it's great to have you here!

  • Pippa_AlumniPippa_Alumni Scope alumni Posts: 5,851 Disability Gamechanger
    As always, do feel free to share your experiences with medication, but please remember to always discuss any concerns or issues with a medical professional involved in your care as they are the best placed to assist you.
Sign in or join us to comment.